EconPapers    
Economics at your fingertips  
 

The systematic component of monetary policy in SVARs: An agnostic identification procedure

Jonas E. Arias, Dario Caldara () and Rubio-Ramírez, Juan F.

Journal of Monetary Economics, 2019, vol. 101, issue C, 1-13

Abstract: This paper studies the effects of monetary policy shocks using structural VARs. We achieve identification by imposing sign and zero restrictions on the systematic component of monetary policy. Importantly, our identification scheme does not restrict the contemporaneous response of output to a monetary policy shock. Using data for the period 1965–2007, we consistently find that an increase in the federal funds rate induces a contraction in output. We also find that monetary policy shocks are contractionary during the Great Moderation. Finally, we show that the identification strategy in Uhlig (2005), which imposes sign restrictions on the impulse response functions to a monetary policy shock, does not satisfy our restrictions on the systematic component of monetary policy with high posterior probability.

Keywords: SVARs; Monetary policy shocks; Systematic component of monetary policy (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304393218303908
Full text for ScienceDirect subscribers only

Related works:
Working Paper: The Systematic Component of Monetary Policy in SVARs: An Agnostic Identification Procedure (2017) Downloads
Working Paper: The Systematic Component of Monetary Policy in SVARs: An Agnostic Identification Procedure (2015) Downloads
Working Paper: The Systematic Component of Monetary Policy in SVARs: An Agnostic Identification Procedure (2015) Downloads
Working Paper: The Systematic Component of Monetary Policy in SVARs: An Agnostic Identification Procedure (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:moneco:v:101:y:2019:i:c:p:1-13

Access Statistics for this article

Journal of Monetary Economics is currently edited by R. G. King and C. I. Plosser

More articles in Journal of Monetary Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-21
Handle: RePEc:eee:moneco:v:101:y:2019:i:c:p:1-13